A spectral method for Stokes equations

Hi Jun Choe, Jeong Ho Chu

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We find a spectral method for the solutions to Stokes equations in the spherical domain. We represent the solutions in terms of spherical harmonics and find an algorithm deciding each coefficient of the given degree. Concrete power series expansions using the associated three-dimensional Legendre functions and two-dimensional complex variable functions are derived. Moreover the pressure can be decided from structure theorems for homogeneous solutions.

Original languageEnglish
Pages (from-to)131-151
Number of pages21
JournalApplied Mathematics and Computation
Volume104
Issue number2-3
DOIs
Publication statusPublished - 1999 Sep 15

Fingerprint

Legendre function
Power Series Expansion
Spherical Harmonics
Structure Theorem
Stokes Equations
Complex Variables
Spectral Methods
Three-dimensional
Coefficient
Concretes

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics

Cite this

Choe, Hi Jun ; Chu, Jeong Ho. / A spectral method for Stokes equations. In: Applied Mathematics and Computation. 1999 ; Vol. 104, No. 2-3. pp. 131-151.
@article{7e891b362d674feabf7a22cc1f6a83cf,
title = "A spectral method for Stokes equations",
abstract = "We find a spectral method for the solutions to Stokes equations in the spherical domain. We represent the solutions in terms of spherical harmonics and find an algorithm deciding each coefficient of the given degree. Concrete power series expansions using the associated three-dimensional Legendre functions and two-dimensional complex variable functions are derived. Moreover the pressure can be decided from structure theorems for homogeneous solutions.",
author = "Choe, {Hi Jun} and Chu, {Jeong Ho}",
year = "1999",
month = "9",
day = "15",
doi = "10.1016/S0096-3003(98)10062-0",
language = "English",
volume = "104",
pages = "131--151",
journal = "Applied Mathematics and Computation",
issn = "0096-3003",
publisher = "Elsevier Inc.",
number = "2-3",

}

A spectral method for Stokes equations. / Choe, Hi Jun; Chu, Jeong Ho.

In: Applied Mathematics and Computation, Vol. 104, No. 2-3, 15.09.1999, p. 131-151.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A spectral method for Stokes equations

AU - Choe, Hi Jun

AU - Chu, Jeong Ho

PY - 1999/9/15

Y1 - 1999/9/15

N2 - We find a spectral method for the solutions to Stokes equations in the spherical domain. We represent the solutions in terms of spherical harmonics and find an algorithm deciding each coefficient of the given degree. Concrete power series expansions using the associated three-dimensional Legendre functions and two-dimensional complex variable functions are derived. Moreover the pressure can be decided from structure theorems for homogeneous solutions.

AB - We find a spectral method for the solutions to Stokes equations in the spherical domain. We represent the solutions in terms of spherical harmonics and find an algorithm deciding each coefficient of the given degree. Concrete power series expansions using the associated three-dimensional Legendre functions and two-dimensional complex variable functions are derived. Moreover the pressure can be decided from structure theorems for homogeneous solutions.

UR - http://www.scopus.com/inward/record.url?scp=0347596682&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0347596682&partnerID=8YFLogxK

U2 - 10.1016/S0096-3003(98)10062-0

DO - 10.1016/S0096-3003(98)10062-0

M3 - Article

VL - 104

SP - 131

EP - 151

JO - Applied Mathematics and Computation

JF - Applied Mathematics and Computation

SN - 0096-3003

IS - 2-3

ER -